MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pneumothorax (2012); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 05/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a perforation and a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) was positioned and a 27mm watchman laa closure device & delivery system (wds) were used.Upon assessing the laa with the was, a kink occurred on the distal end.The decision was made to continue using that was and not exchange it.The wds was advanced into the was and the closure device was deployed.Immediately following device deployment, the device perforated the laa leading to a pericardial effusion.There was no initial hemodynamic compromise noted from the perforation.The device was left in place and implanted to avoid causing a tear or hole in the laa and to allow the pericardial effusion to be controlled.Protamine was given and a pericardiocentesis was attempted.A pneumothorax occurred due to the attempted and failed pericardiocentesis and a chest tube was inserted.The patient remains hospitalized in stable condition with the chest tube in place.The patient is expected to make a full recovery.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11893627
Report Number2134265-2021-06777
Device Sequence Number3685362
Product Code NGV
UDI-Device Identifier08714729838241
UDI-Public08714729838241
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/03/2023
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0025441973
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2021
Initial Report FDA Received Date05/27/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR